Loading articles...

Labelling mix-up sparks drug recall

A pharmacist reaches for a prescription bottle in a file photo. THE ASSOCIATED PRESS/Lisa Poole

Mylan Pharmaceuticals has a keen-eyed pharmacist to thank for alerting it to a serious labelling mistake. The company has issued a recall of drugs that were incorrectly packaged.

The affected products are: one lot of Mylan-Minocycline 50-milligram capsules in bottles of 100 and Mylan-Amlodipine 5mg tablets in bottles of 100.

Patients taking Mylan-Amlodipine for high blood pressure or angina could end up getting the other product instead. Health Canada said the risk to some patients who take Mylan-Amlodipine can be life threatening.

“The risk to a patient, who is sensitive or allergic to tetracyclines or minocycline, and is taking Mylan-Amlodipine to treat their high blood pressure or angina, but is now using Myland-Minocycline due to a labelling error, can be life-threatening,” the agency said.

“In addition, a patient who requires Mylan-Amlodipine for their high blood pressure or angina will not get the medication needed to help them treat these conditions.”

Mylan-Minocycline is used to treat skin infections, urinary tract infections, gallbladder infections and respiratory tract infections.

For more information, call Health Canada at 1-866-225-0709 or click here.